Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 16, 2022, 11:30 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 18, 2022, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2022, 11:30 AM PDT (18:30 UTC)
- In effect from
- Jun 18, 2022, 11:00 AM PDT
- Expired
- Jun 18, 2022, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5295 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WWUS85 KVEF 161830 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1130 AM PDT Thu Jun 16 2022 AZZ101-102-NVZ461>466-170700- /O.UPG.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/ /O.NEW.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1130 AM PDT Thu Jun 16 2022 /1130 AM MST Thu Jun 16 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM Friday and 11 AM to 9 PM Saturday. The Fire Weather Watch is no longer in effect. * TIMING...Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent. Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-170700- /O.CON.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1130 AM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Today and Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph today. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
5 follow-up statements
512 WWUS85 KVEF 170616 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1116 PM PDT Thu Jun 16 2022 NVZ460-171830- /O.EXP.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/ /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ 1116 PM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph today. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ AZZ101-102-NVZ461>466-171830- /O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/ /O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ 1116 PM PDT Thu Jun 16 2022 /1116 PM MST Thu Jun 16 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 11 PM PDT/MST FRIDAY AND 11 AM PDT/MST TO 9 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent.Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
211 WWUS85 KVEF 171814 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1114 AM PDT Fri Jun 17 2022 AZZ101-102-NVZ461>466-180600- /O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ /O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ 1114 AM PDT Fri Jun 17 2022 /1114 AM MST Fri Jun 17 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * TIMING...Critical fire conditions are primarily expected in the late morning through early evening hours. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent.Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ NVZ460-180600- /O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ 1114 AM PDT Fri Jun 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...11 am to 11 pm Friday. * WIND...20 to 25 mph sustained winds gusting to 40 mph today. Stronger winds on Friday with sustained winds of 30 to 35 mph gusting to 55 mph. * HUMIDITY...Minimum relative humidity of 5 to 10 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
539 WWUS85 KVEF 180549 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1049 PM PDT Fri Jun 17 2022 AZZ101-102-NVZ461>466-181830- /O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ /O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ 1049 PM PDT Fri Jun 17 2022 /1049 PM MST Fri Jun 17 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 9 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. In Arizona...Fire weather zones 101 and 102. * WIND...Winds have decreased and should remain less than 20 mph overnight, but will increase again Saturday morning. Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent.Slight improvements to humidity values are possible in eastern Mohave County Saturday...but still in the 10 to 20 percent range. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ NVZ460-180700- /O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/ 1049 PM PDT Fri Jun 17 2022 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460... Winds have decreased and humidity has increased in zone 460, thus the red flag warning will be allowed to expire. $$ weather.gov/lasvegas
869 WWUS85 KVEF 181743 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1043 AM PDT Sat Jun 18 2022 AZZ101-102-NVZ461>466-190400- /O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/ 1043 AM PDT Sat Jun 18 2022 /1043 AM MST Sat Jun 18 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. In Arizona...Fire weather zones 101 and 102. * WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts possible across the Southern Great Basin. * HUMIDITY...Minimum relative humidity values of 5 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
615 WWUS85 KVEF 190343 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 843 PM PDT Sat Jun 18 2022 AZZ101-102-NVZ461>466-190445- /O.EXP.KVEF.FW.W.0023.000000T0000Z-220619T0400Z/ 843 PM PDT Sat Jun 18 2022 /843 PM MST Sat Jun 18 2022/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... Humidities set to slowly recover overnight as the winds have already started to diminish. Red Flag Warning will be allowed to expire at 9 pm PDT. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 8:45 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 8:45 AM PDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 845 AM PDT Thu Jun 16 2022 .SYNOPSIS...Expecting the warmest day of the week today before a potent low pressure system brings strong winds and another round of cooler temperatures. Dry conditions to continue, as most of the monsoonal moisture looks to remain to our east. Warmer temperatures to return next week. && .UPDATE...Satellite imagery this morning shows cloudless skies acorss the region but deep and tightly wound up low is lurking off the Pacific coast and will nudge closer over the next 24 hours, with winds gradually ramping upward. Strongest winds today will be focused across the southern Great Basin and Sierra, but will spread across most of the Mojave Desert region Friday. Will be taking a close look today at the need for additional wind headlines and possible upgrades to the current high wind watches. In the very near term, things look good with no update needed. -Outler- && .SHORT TERM...Today. Temperatures rise once again today, with highs a couple degrees higher than yesterday. Fortunately, this will be the hottest we get for a couple days. Unfortunately, the coming cooldown will be accompanied by strong winds. Southerly breezes begin to pick up today as the next system approaches. Strongest gusts today are expected in our northern areas, with a wind advisory out for Esmeralda and central Nye Counties. Gusts up to 45 mph are forecast for the advisory areas, with gusts generally 20-35 mph elsewhere. .LONG TERM...Friday through the Weekend. Confidence continues to increase for a windy next three days across much of the region. The last two evenings, we have referenced the 12Z ECMWF EFI wind values and again today, these values continue to be eyebrow raising. In fact, the 12Z EC meteogram for KTPH has 48 of 50 members gusting 50+ mph Friday afternoon. So yesterday's High Wind Watch and Red Flag Warnings looks like a great call for Esmeralda/Nye/Lincoln counties. Of note, an increasing concern for winds over the eastern Sierra is a recent addition to the forecast, as it appears that 60+ mph gusts may be possible in the high terrain areas above 8000ft and higher near ridgetops. That being said, conditions don't look exactly favorable for downslope potential at this time, so the lower Owens Valley should avoid those higher end winds (although it will be plenty windy there anyway, just not due to downslope). May need to consider expanding wind products into Inyo county. Apart from wind, there was some low probability chances for isolated thunderstorm development Friday afternoon and Saturday afternoon as well, given a strong influx of moisture into Arizona that increases PWAT values to 200+% of normal. However, the more progressive motion of the upper low does seem to be favoring a more easterly orientation of that moisture flux axis, and thus decreasing the chances for PoP for Mohave county both days. Heading into next week, much less wind is expected due to high pressure building over the southwest. CPC 6-10 and 8-14 outlooks show potential for above average precip for much of Arizona including Mohave county so we shall welcome those chances with arms wide open. && .FIRE WEATHER...Hot and dry conditions to continue across the area. An incoming system begins to increase southerly winds this afternoon, leading to critical fire weather conditions in Esmeralda and central Nye Counties. Tomorrow, wind speeds ramp up and afternoon humidities in the single digits will lead to widespread critical conditions. Gusts up to 60 mph will be possible in Esmeralda, Nye, and Lincoln Counties, particularly in the higher terrain. Winds remain gusty on Saturday, with gusts of 40-50 mph expected. Minimum humidities will be slightly higher on Saturday, helping mitigate the threat in the higher terrain of Mohave County. Weaker but still breezy conditions anticipated on Sunday, with winds finally subsiding on Monday. && .AVIATION...For Harry Reid...Winds will be increasing late this morning through the afternoon with southeast components 10-18 knots likely developing after 18Z then become more southerly and gusting 20-25 after 21Z through early this evening. South-southwest winds around 10 knots through Friday morning then gusts 30-35 knots will develop Friday afternoon. Clear skies will persist through the period. For the rest of southern Nevada, northwest Arizona and southeast California...South winds will increase late this morning and continue through the afternoon and early evening with speeds 15-25 knots at most TAF sites across the region. KDAG will see similar speeds from the west-southwest. Clear skies will persist through the TAF period across the region. Widespread south-southwest winds will develop Friday gusting 30-40 knots. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Woods LONG TERM...TB3 AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:37 AM PDT | Lake Wind Advisory | VEF | 57 hr | |
| Jun 16, 11:37 AM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 59 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.